Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 175, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 23, 2015, 3:01 PM CDT for Navarro County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2015, 3:01 PM CDT (20:01 UTC)
- Expired
- Oct 23, 2015, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 3:31 PM CDT | FLASH FLOOD | Corsicana, TX | MOST FM ROADS IMPASSABLE DUE TO FLOOD WATERS |
| Oct 23, 4:30 PM CDT | HEAVY RAIN 9.88 | Corsicana, TX | STORM TOTAL RAINFALL SINCE 1 AM |
| Oct 23, 4:30 PM CDT | HEAVY RAIN 9.88 | Corsicana, TX | STROM TOTAL RAINFALL SINCE 1AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
072
WGUS54 KFWD 232001
FFWFWD
TXC349-232300-
/O.NEW.KFWD.FF.W.0175.151023T2001Z-151023T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT FRI OCT 23 2015
...FLASH FLOOD EMERGENCY FOR CORISCANA...
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 258 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
THIS IS A FLASH FLOOD EMERGENCY FOR CORSICANA AND SURROUNDINGS
AREAS. WATER IS RISING RAPIDLY. OVER 8 INCHES HAS ALREADY FALLEN AND
AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...DAWSON...ANGUS...
BARRY...NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...
EUREKA...RICHLAND...STREETMAN...GOODLOW...POWELL...EMHOUSE AND
MERTENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3180 9650 3181 9672 3206 9689 3208 9688
3220 9664 3223 9621 3220 9619 3221 9615
3216 9616 3216 9612 3215 9610 3210 9612
3208 9611 3208 9606 3204 9607 3201 9605
$$
AJS2 follow-up statements
495
WGUS74 KFWD 232013
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT FRI OCT 23 2015
TXC349-232300-
/O.CON.KFWD.FF.W.0175.000000T0000Z-151023T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-
313 PM CDT FRI OCT 23 2015
...THIS IS A FLASH FLOOD EMERGENCY FOR CORSICANA IN NAVARRO COUNTY...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NAVARRO COUNTY...
AT 307 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. FLASH
FLOODING WILL CONTINUE FOR THE NEXT SEVERAL HOURS. OVER 8 INCHES OF
RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL 2 TO 4 INCHES WILL BE
LIKELY.
SOUTHBOUND INTERSTATE 45 IN CORSICANA IS CLOSED DUE TO HIGH WATER.
MULTIPLE CITY ROADS WITHIN CORSICANA HAVE WATER RISING TOO RAPIDLY
FOR OFFICIALS TO CLOSE THEM IN TIME. MULTIPLE WATER RESCUES HAVE
BEEN REPORTED AS WELL.
THIS IS A FLASH FLOOD EMERGENCY FOR CORSICANA AND SURROUNDING AREAS.
SEEK HIGHER GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...DAWSON...ANGUS...
BARRY...NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...
EUREKA...RICHLAND...STREETMAN...GOODLOW...POWELL...EMHOUSE AND
MERTENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3180 9650 3181 9672 3206 9689 3208 9688
3220 9664 3223 9621 3220 9619 3221 9615
3216 9616 3216 9612 3215 9610 3210 9612
3208 9611 3208 9606 3204 9607 3201 9605
$$
AJS707
WGUS74 KFWD 232226
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT FRI OCT 23 2015
TXC349-232300-
/O.CON.KFWD.FF.W.0175.000000T0000Z-151023T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-
526 PM CDT FRI OCT 23 2015
...THIS IS A FLASH FLOOD EMERGENCY FOR CORSICANA IN NAVARRO COUNTY...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NAVARRO COUNTY...
AT 520 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
STILL FALLING ACROSS THE WARNED AREA WHERE OVER 8 EIGHT INCHES HAS
FALLEN. AN ADDITIONAL 1 INCH IS EXPECTED BEFORE THE RAIN BEGINS TO
DIMINISH FROM THE SOUTH AROUND 600 PM.
SOUTHBOUND INTERSTATE 45 IN CORSICANA REMAINS CLOSED DUE TO HIGH
WATER. MULTIPLE CITY ROADS WITHIN CORSICANA ARE ALSO CLOSED.
MULTIPLE WATER RESCUES HAVE BEEN REPORTED AS WELL.
THIS IS A FLASH FLOOD EMERGENCY FOR CORSICANA AND SURROUNDING AREAS.
SEEK HIGHER GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...DAWSON...ANGUS...
BARRY...NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...
EUREKA...RICHLAND...STREETMAN...GOODLOW...POWELL...EMHOUSE AND
MERTENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3180 9650 3181 9672 3206 9689 3208 9688
3220 9664 3223 9621 3220 9619 3221 9615
3216 9616 3216 9612 3215 9610 3210 9612
3208 9611 3208 9606 3204 9607 3201 9605
$$
75What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 1:10 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 23, 1:10 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 110 PM CDT FRI OCT 23 2015 .AVIATION... /18Z TAFS/ NOW THAT THE SECOND MORNING ROUND OF TSRA W/+RA HAS PAST EAST OF DFW AIRPORTS...NEXT CONCERN WILL BE TIMING THE NEXT ROUND EITHER LATE THIS AFTERNOON OR EVENING. WACO/S CONCERNS INCLUDE PERSISTENCE OF CURRENT TSRA W/+RA AND WHEN ANY BREAKS WILL OCCUR WITH TIMING OF TONIGHT/S ACTIVITY ANOTHER DIFFICULT CHALLENGE. OTHERWISE...CIGS FLUCUATING BETWEEN VFR AND IFR TO CONTINUE BEING PROBLEMATIC THROUGH THE NEXT 24 HRS. TIMING THE SLOW MOVING COLD FRONT IN THE EXTENDED PERIODS WILL ALSO BE CHALLENGING FOR SWITCHING TO PERMANENT NORTH FLOW. LARGE-SCALE UPPER TROUGH CONTINUES WEST OF THE AREA WITH RIPPLES OF ENERGY EXPECTED TO CONTINUE MOVING NORTHEAST FROM FAR WEST TEXAS AND MEXICO. WITH MOISTURE NEAR MAXIMUM FOR LATE OCTOBER WE EXPECT FEW MORE ROUNDS OF CONVECTION WITH AT TIMES INTENSE RAINFALL AND/OR LOCALLY GUSTY WINDS THROUGH SATURDAY. HURRICANE PATRICIA NEAR MAZATLAN OFF THE WESTERN MEXICAN COAST WILL ALSO ADD TO THE MIX LATER THIS WEEKEND...BUT THE INTENSE SURFACE LOW AND COLD FRONT SHOULD BE WELL SOUTH OF THE AIRPORTS BY THE TIME ANY EFFECTS FROM PATRICIA SHOULD OCCUR. DFW... WILL CARRY VFR WITH VCSH THROUGH 00Z SATURDAY...BEFORE INTRODUCING THE NEXT ROUND OF TSRA W/+RA INTO THE MIX. CIGS SHOULD REMAIN MOSTLY MVFR WITH THIS SECOND RD COMING TONIGHT...BUT CANNOT RULE OUT BRIEF IFR/LIFR CONDITIONS WITH ANY +RA. ESE WINDS 5-7 KTS SHOULD BECOME SE 10-15 KTS TONIGHT INTO SATURDAY...AS A SURFACE LOW DEEPENS OVER MEXICO AND SOUTH TEXAS. TIMING ANY ROUNDS BEYOND THE FIRST 12 HRS IS DIFFICULT WITH SUCH A LARGE SYSTEM AND WILL MAINTAIN SHRA/VCTS FOR SIMPLICITY/S SAKE THROUGH THE MORNING HOURS SATURDAY. WACO... HOW LONG TO PERSIST CURRENT TSRA W/+RA REMAINS UNCERTAIN...BUT FOR NOW THROUGH LATE AFTERNOON APPEARS REASONABLE. AFTERWARD...WILL FOLLOW WITH SHRA WORDING WITH VCTS. ESE WINDS 10 TO 15 KTS SHOULD PREVAIL MOST OF THE PERIOD. 05/ && .PREV DISCUSSION... /ISSUED 441 AM CDT FRI OCT 23 2015/ .....QUICK OVERVIEW...PRECIPITATION EVENT..... FLASH FLOOD WATCH... NOW INCLUDES ALL OF NORTH TEXAS THROUGH 7AM SUNDAY. HEAVIEST RAINFALL AREAS... WIDESPREAD TODAY ACROSS ALL OF THE AREA WITH HEAVIEST LIKELY JUST SOUTHEAST OF THE METROPLEX. HEAVIEST RAIN SHIFTS BACK TO THE NORTHWEST LATE TONIGHT AS COLD FRONT APPROACHES. ON SATURDAY...HEAVIEST RAINFALL WILL BE ACROSS THE SOUTHEAST COUNTIES AS WELL DEFINED SURFACE LOW DEVELOPS ALONG THE TEXAS COAST. RAINFALL AMOUNTS... ADDITIONAL 3 TO 6 INCHES OF RAIN THROUGH SUNDAY ACROSS MOST OF NORTH TEXAS. ISOLATED 8 TO 10 INCH AMOUNTS. SEVERE WEATHER THREAT... LOW THROUGH SUNDAY. WIND SHEAR REMAINS STRONG SO AN ISOLATED STRONG TO SEVERE STORM POSSIBLE. FLASH FLOODING THREAT... HIGH. WILL INCREASE THROUGH SATURDAY AS MORE RAIN FALLS ON WET GROUNDS. URBAN AREAS WILL BE MOST SUSCEPTIBLE AS RAINS CONTINUE. RIVER FLOODING THREAT... MODERATE. RIVERS ARE NOW STARTING TO RESPOND UPWARD WITH CONTINUED RAIN. SHOULD SEE MORE RUNOFF MAKING IT INTO STREAMS AND CREEKS THROUGH TONIGHT. .....DISCUSSION..... MAIN CONCERNS OVER THE NEXT 24 HOURS WILL BE THE LOCATION OF HEAVIEST RAINFALL ACROSS NORTH TEXAS. WATER VAPOR IMAGERY SHOWS A DEPARTING TROUGH OVER THE NORTHERN PLAINS WITH ANOTHER TROUGH APPROACHING THE AREA FROM THE WEST. TO THE SOUTH...MAJOR HURRICANE PATRICIA NOW HAS SUSTAINED WINDS OF 200 MPH AND WILL MAKE LANDFALL LATER THIS EVENING IN SOUTHWEST MEXICO. A HURRICANE THIS STRONG HAS A WELL DEFINED MATURE ANTICYCLONE ABOVE THE CENTER OF LOW PRESSURE WHICH EFFICIENTLY EVACUATES AIR OUT OF THE TOP OF THE HURRICANE. THIS IS EVIDENT IN THE WATER VAPOR IMAGERY AS CLOCKWISE ROTATING BANDS WHICH ALREADY EXTENDS INTO DEEP SOUTH TEXAS. THIS FEATURE WILL BECOME IMPORTANT LATER TONIGHT TO HELP ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND NORTH TEXAS. THOUGHTS FOR TODAY...ONGOING SHOWERS AND STORMS HAVE SHOWED SIGNS OF WEAKENING IN INTENSITY OVER THE LAST HOUR AND THE WELL DEFINED OUTFLOW BOUNDARY THAT WAS ASSOCIATED WITH THIS CONVECTION IS NOW RETREATING TO THE NORTHWEST. WINDS IN THE METROPLEX HAVE NOW BECOME SOUTHEAST AND TEMPERATURES HAVE WARMED A FEW DEGREES. THIS SUGGESTS THAT THE BOUNDARY ITSELF MAY NOT BE AS IMPORTANT IN FOCUSING NEW CONVECTION THROUGH THE MORNING HOURS. INSTEAD...NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ON THE NOSE OF A 35KT LLJ ACROSS CENTRAL AND SOUTHEAST TEXAS AND ARE SPREADING NORTH-NORTHEAST. ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED TO THE WEST OF THE METROPLEX IN AN AREA OF MODERATE WARM ADVECTION AND WILL LIKELY CONTINUE THROUGH MORNING. ITS TOUGH TO SAY EXACTLY WHERE THE HEAVIEST RAIN WILL BE TODAY...BUT MOST OF NORTH TEXAS SHOULD SEE ON AND OFF SHOWERS AND STORMS. THE ONLY EXCEPTION MIGHT BE THE FAR NORTHWEST COUNTIES WHERE CONVECTION MAY BE MORE SCATTERED. HIGHEST QPF AMOUNTS ARE LIKELY TO BE ACROSS CENTRAL AND SOUTHEAST PARTS OF THE CWA...WHERE STRONG LOW LEVEL WARM ADVECTION WILL BE PERSISTENT THROUGHOUT THE DAY. BY TONIGHT...THE LARGE UPPER TROUGH TO THE WEST WILL MOVE INTO WEST TEXAS AND LARGE SCALE FORCING FOR ASCENT WILL INCREASE ACROSS THE REGION. IN ADDITION...THE REMNANTS OF HURRICANE PATRICIA WILL BE MOVING INTO CENTRAL MEXICO BUT THE NORTHERN FRINGES OF THE UPPER LEVEL ANTICYCLONE WILL BE MOVING INTO NORTH TEXAS. THIS WILL HELP TO GREATLY INCREASE UPPER LEVEL DIVERGENCE ACROSS THE REGION ALONG WITH PROVIDING ADDITIONAL MID AND UPPER LEVEL MOISTURE. A COLD FRONT WILL ALSO BE MOVING INTO THE AREA AND SHOULD PROVIDE A GOOD FOCUS FOR NUMEROUS SHOWERS AND STORMS TO DEVELOP. THIS WILL LIKELY TAKE PLACE SOMEWHERE ACROSS OUR NORTHWEST AND CENTRAL COUNTIES FROM GOLDTHWAITE TO FORT WORTH TO BONHAM. THIS AREA COULD SEE AN ADDITIONAL 3 INCHES OF RAIN OR MORE DURING THE OVERNIGHT HOURS. AS THE UPPER TROUGH CONTINUES TO MOVE EAST...A WELL DEFINED SURFACE LOW WILL DEVELOP ALONG THE SOUTH TEXAS COAST DURING THE DAY SATURDAY. THIS SURFACE LOW WILL DEEPEN DURING THE DAY AND THE FOCUS FOR HEAVY RAINFALL WILL LIKELY SHIFT SOUTH TOWARD THE LOW PRESSURE CENTER. THIS MEANS THAT WE SHOULD SEE A SOUTHWARD MOVING THREAT FOR HEAVY RAINFALL ON SATURDAY. THE HEAVIEST RAINFALL IN OUR SOUTHEAST COUNTIES IS LIKELY TO OCCUR LATE IN THE DAY SATURDAY AND SATURDAY NIGHT. THIS WHOLE SYSTEM WILL MOVE EAST OF THE AREA INTO EARLY NEXT WEEK BUT WE WILL HANG ON TO SOME POPS ACROSS THE EASTERN HALF OF THE CWA THROUGH EARLY MONDAY. ANOTHER SHORTWAVE APPROACHES THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND THERE MAY BE ENOUGH MOISTURE TO GET SOME SCATTERED SHOWERS ACROSS THE NORTHEAST COUNTIES DURING THIS TIME. OTHERWISE...NO MAJOR CHANGES TO THE EXTENDED FORECAST. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 68 73 60 71 / 100 100 100 60 30 WACO, TX 74 68 75 61 71 / 100 90 100 70 40 PARIS, TX 75 65 73 60 71 / 100 90 80 60 60 DENTON, TX 73 65 71 58 69 / 100 100 90 50 20 MCKINNEY, TX 73 66 72 59 70 / 100 100 90 60 30 DALLAS, TX 73 68 73 61 71 / 100 100 100 70 30 TERRELL, TX 74 67 74 61 70 / 100 100 100 70 50 CORSICANA, TX 74 68 76 63 71 / 100 90 100 80 50 TEMPLE, TX 75 67 74 61 71 / 90 90 100 80 40 MINERAL WELLS, TX 73 64 71 57 70 / 100 100 80 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 05/91
Hazardous weather outlook, Oct 23, 4:54 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 454 AM CDT FRI OCT 23 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 454 AM CDT FRI OCT 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THROUGH THE DAYLIGHT HOURS TODAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH TEXAS. WHILE LOCALLY HEAVY RAINFALL COULD OCCUR ANYWHERE ACROSS NORTH CENTRAL TEXAS...THE HEAVIEST RAIN IS EXPECTED TO REMAIN ALONG AND SOUTHEAST OF A LINE FROM GOLDTHWAITE TO DALLAS TO PARIS. THE PRIMARY CONCERN WILL BE LOCALIZED FLASH FLOODING AND CLOUD TO GROUND LIGHTNING STRIKES. AFTER SUNSET...THE CORE OF HEAVIEST RAINFALL IS EXPECTED TO INTENSIFY AND REFOCUS A BIT FARTHER NORTHWEST. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR NEAR A COMANCHE TO FORT WORTH TO COMMERCE LINE. FLASH FLOODING IS EXPECTED TO BE MORE OF A WIDESPREAD THREAT FROM THIS EVENING THROUGH THE OVERNIGHT HOURS. CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE A HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS FROM SATURDAY THROUGH SUNDAY MORNING. THE AXIS OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHEAST DURING THE DAY ON SATURDAY...WITH THE HEAVIEST RAIN FALLING SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 ON SATURDAY. FLASH FLOODING WILL BE THE MAIN THREAT DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAVANAUGH
In the hours before
Local storm report, Oct 23, 1:09 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD WEST 31.80N 97.10W
10/23/2015 MCLENNAN TX PUBLIC
NB I-35 SHUTDOWN NEAR WEST DUE TO HIGH WATER.Local storm report, Oct 23, 1:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HEAVY RAIN 1 SW POWELL 32.11N 96.34W
10/23/2015 M7.37 INCH NAVARRO TX CO-OP OBSERVER
1SW POWELL (TX-NV-4) 5.93 INCHES PAST 6.5 HOURS FOR A
STORM TOTAL OF 7.37 INCHESSpecial weather statement, Oct 23, 1:57 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
157 PM CDT FRI OCT 23 2015
TXZ145-146-161-231915-
HILL-NAVARRO-LIMESTONE-
157 PM CDT FRI OCT 23 2015
...AN AREA OF VERY HEAVY RAINFALL WILL AFFECT NORTHWESTERN
LIMESTONE...SOUTHWESTERN NAVARRO AND SOUTHEASTERN HILL COUNTIES...
AT 148 PM CDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WILL CONTINUE TO MOVE NORTHEAST AT 45 MPH ACROSS SOUTHEAST
HILL...SOUTHWEST NAVARRO AND NORTHERN LIMESTONE COUNTIES THROUGH
400 PM. A FLASH FLOOD WARNING IS IN EFFECT FOR THIS AREA WHERE AN
ESTIMATED 3 TO 6 INCHES HAS FALLEN. THE ADDITIONAL RAINFALL THIS
AFTERNOON WILL KEEP THE THREAT OF FLASH FLOODING HIGH AND THE
WARNINGS MAY BE EXTENDED INTO THE LATE AFTERNOON HOURS.
LOCATIONS IMPACTED INCLUDE...
HUBBARD...DAWSON...MOUNT CALM AND PENELOPE.
VERY HEAVY RAINFALL IS OCCURRING...AND MAY CAUSE ADDITIONAL
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS OR INTO WATER OF UNKNOWN DEPTH.
LAT...LON 3164 9688 3182 9701 3183 9701 3198 9654
3188 9644
TIME...MOT...LOC 1848Z 240DEG 39KT 3183 9662
75Local storm report, Oct 23, 2:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLASH FLOOD HUBBARD 31.85N 96.80W
10/23/2015 HILL TX EMERGENCY MNGR
MAJOR STREET FLOODING ONGOING IN THE CITY OF HUBBARD.Local storm report, Oct 23, 2:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HEAVY RAIN 3.4 NW KERENS 32.16N 96.27W
10/23/2015 M5.94 INCH NAVARRO TX CO-OP OBSERVER
STORM TOTAL OF 5.94 INCHES WITH 5.51 INCHES IN THE LAST
7 HOURS.Local storm report, Oct 23, 2:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD 5 E MOODY 31.32N 97.27W
10/23/2015 MCLENNAN TX EMERGENCY MNGR
NB & SB I-35 CLOSED MILE MAKERS 314 TO 316 DUE TO HIGH
WATER AT BRUCEVILLE-EDDY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:40 AM CDT | Flash Flood Warning | FWD | Delta, Fannin, Hunt, Lamar | 3 hr |
| Oct 23, 3:03 AM CDT | Special Weather Statement | FWD | Young | 57 min |
| Oct 23, 3:56 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Oct 23, 6:55 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Oct 23, 8:06 AM CDT | Areal Flood Advisory | FWD | Jack, Stephens, Young | 3 hr |
| Oct 23, 9:02 AM CDT | River Flood Warning | FWD | Dallas | 71 hr |
| Oct 23, 10:00 AM CDT | Areal Flood Advisory | FWD | Dallas, Johnson, Tarrant | 2 hr |
| Oct 23, 10:27 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, McLennan | 3 hr |
| Oct 23, 10:39 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 2 hr |
| Oct 23, 10:42 AM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Oct 23, 10:42 AM CDT | Special Weather Statement | FWD | Dallas | 48 min |
| Oct 23, 10:44 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Oct 23, 10:56 AM CDT | Flash Flood Warning | FWD | Bosque, Hill, McLennan | 6 hr |
| Oct 23, 11:03 AM CDT | Flash Flood Warning | FWD | Navarro | 5 hr |
| Oct 23, 11:14 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Oct 23, 11:26 AM CDT | Areal Flood Advisory | FWD | Ellis | 2 hr |
| Oct 23, 11:55 AM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Oct 23, 12:01 PM CDT | Areal Flood Advisory | FWD | Dallas, Hunt, Kaufman, Rockwall | 119 min |
| Oct 23, 12:25 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar | 5 hr |
| Oct 23, 12:58 PM CDT | Flash Flood Warning | FWD | Limestone, McLennan | 4 hr |
| Oct 23, 1:18 PM CDT | River Flood Warning | FWD | Hunt | 44 hr |
| Oct 23, 1:18 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 56 hr |
| Oct 23, 1:33 PM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 5 hr |
| Oct 23, 1:57 PM CDT | Special Weather Statement | FWD | Limestone | 18 min |
| Oct 23, 2:02 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| Oct 23, 2:45 PM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, McLennan | 2 hr |
| Oct 23, 3:00 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Oct 23, 3:43 PM CDT | Areal Flood Advisory | FWD | Ellis | 4 hr |
| Oct 23, 3:47 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 118 min |
| Oct 23, 3:53 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Oct 23, 4:00 PM CDT | Special Weather Statement | FWD | Anderson | 45 min |
| Oct 23, 4:24 PM CDT | Flash Flood Warning | FWD | Bosque, Hill, Limestone, McLennan | 3 hr |
| Oct 23, 4:58 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
| Oct 23, 4:58 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 5 hr |
| Oct 23, 5:10 PM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| Oct 23, 5:24 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Oct 23, 5:38 PM CDT | Areal Flood Warning | FWD | Freestone | 3 hr |
| Oct 23, 5:57 PM CDT | Flash Flood Warning | FWD | Navarro | 4 hr |
| Oct 23, 6:03 PM CDT | Flash Flood Warning | FWD | Mills | 4 hr |
| Oct 23, 6:59 PM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill | 7 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.